Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 4, NWS Houston/Galveston, TX

March 4, 201319 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 4, 2013, 3:31 AM CST for 19 counties in Texas. It took effect at Mar 4, 2013, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 3:31 AM CST (09:31 UTC)
In effect from
Mar 4, 2013, 9:00 AM CST
Expired
Mar 4, 2013, 6:00 PM CST
In force
9 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 100 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2381 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WWUS74 KHGX 040931
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 AM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT...

.STRONG SOUTHERLY WINDS EXPECTED TODAY.

TXZ163-164-176-177-195>199-210>213-226-227-235>238-050000-
/O.NEW.KHGX.WI.Y.0004.130304T1500Z-130305T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...CROCKETT...EAGLE LAKE...
EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...GROVETON...
HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY...
NAVASOTA...PALACIOS...PASADENA...PEARLAND...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SUGAR LAND...
TEXAS CITY...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
331 AM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* EVENT...SOUTH WINDS 20 TO 30 MPH AND GUSTY.

* TIMING...MID MORNING THROUGH LATE AFTERNOON.

* IMPACT...COULD MAKE MAKE DRIVING AND BOATING MORE DIFFICULT AND
  POTENTIALLY DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:29 PM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 3, 11:29 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 PM CST SUN MAR 3 2013

.DISCUSSION...
06Z TAF DISCUSSION IN AVIATION SECTION BELOW.

&&

.AVIATION...
SOUTHERLY WINDS REMAIN STRONG OVERNIGHT WITH A FEW GUSTS TO 20
KTS FOR A FEW TERMINALS. EXPECT STRONG SOUTHERLY WINDS TO PERSIST
INTO TOMORROW. MAIN AVIATION CONCERN WILL BE WIND SHEAR. RIGHT NOW
HAVE BORDER LINE WIND SHEAR ISSUES WITH 35-40KTS OF WIND AROUND
2000 TO 3000 FT AGL. EXPECT LLJ TO INCREASE SOME THROUGH THE
MORNING SO TAFS MAY NEED AN UPDATE TO ADD LLWS TO THEM. FOR NOW
WILL LEAVE OUT MENTION SINCE SFC WINDS ARE RUNNING HIGH ENOUGH TO
NOT MEET CRITERIA. OTHERWISE EXPECT VFR CIGS BUT MVFR CIGS COULD
DEVELOP TOMORROW NIGHT AHEAD OF THE FRONT.

39

&&

.PREV DISCUSSION... /ISSUED 925 PM CST SUN MAR 3 2013/

DISCUSSION...
THE SURFACE HIGH PRESSURE WAS LOCATED OVER THE OPEN WATERS OF THE
NORTHWESTERN GULF OF MEXICO EARLY THIS EVENING. AN INCREASING
PRESSURE GRADIENT WILL ALLOW FOR SLOWLY INCREASING WINDS
THROUGHOUT THE NIGHT...WITH GUSTY WINDS ON MONDAY. TWEAKED THE
TEMPERATURES SLIGHTLY FOR TONIGHT. HOWEVER...THE MAIN CHANGE TO
THE FORECAST WAS TO INCREASE THE WINDS MAINLY ON MONDAY. WILL BE
CONSIDERING A WIND ADVISORY FOR TOMORROW IN THE NEXT FORECAST
PACKAGE.

40

PREV DISCUSSION... /ISSUED 539 PM CST SUN MAR 3 2013/

DISCUSSION...
00Z TAF DISCUSSION IN AVIATION SECTION BELOW.

AVIATION...
LOW PRESSURE CONTINUES TO DEEPEN OVER SE CO INTO OK/TX
PANHANDLES. EXPECT MODERATE WINDS TO CONTINUE OVERNIGHT WITH A
STRONG LLJ DEVELOPING. MAY LLJET 40-45KTS OF WIND AROUND
2000-3000FT AGL BETWEEN 09Z-15Z MON. WILL LEAVE LLWS OUT OF TAFS
BUT WILL NEED TO MONITOR FOR FUTURE UPDATES. MOISTURE RETURN NOT
EXPECTED TO BE PARTICULARLY STRONG SO MAY ONLY HAVE FEW/SCT LOW
CLOUDS IN THE MORNING AND STRATOCU IN THE AFTERNOON. WINDS SHOULD
BE VERY GUSTY TOMORROW AND EXPECT 20KT WINDS WITH GUSTS TO 30KTS.
WINDS SHOULD DECREASE TOMORROW NIGHT AHEAD OF THE NEXT COLD FRONT.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      51  81  50  67  37 /   0   0  10   0   0
HOUSTON (IAH)              52  78  59  70  40 /   0   0  10  10   0
GALVESTON (GLS)            58  73  63  71  47 /   0   0  10  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM MONDAY TO 2 AM CST TUESDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM CST MONDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...40
AVIATION/MARINE...39
Hazardous weather outlook, Mar 3, 3:11 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 PM CST SUN MAR 3 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-041200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
311 PM CST SUN MAR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA WILL SEE BREEZY SOUTH WINDS ON MONDAY...ESPECIALLY WEST OF
INTERSTATE 45. A WIND ADVISORY MIGHT BE NEEDED.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY IN THE WAKE
OF A PASSING COLD FRONT. LOW RELATIVE HUMIDITIES AND BREEZY NORTH
WINDS ARE CURRENTLY IN THE FORECAST...AND FIRE WEATHER WATCHES AND/OR
RED FLAG WARNINGS MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-041200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
311 PM CST SUN MAR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STARTING AT MIDNIGHT TONIGHT DUE TO STRENGTHENING ONSHORE WINDS AND
RISING SEAS...SMALL CRAFT SHOULD EXERCISE CAUTION IN THE BAYS AND
SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE TO STRONG ONSHORE WINDS WILL CONTINUE ON MONDAY WITH SMALL
CRAFT ADVISORIES LIKELY. A COLD FRONT WILL PUSH OFF THE COAST ON
TUESDAY WITH MODERATE TO STRONG OFFSHORE WINDS IN ITS WAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:58 AM CSTFire Weather WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more12 hr
Mar 4, 3:08 PM CSTRed Flag WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more27 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.